MAUDE Adverse Event Report: ACCESS VASCULAR INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ACCESS VASCULAR INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number MID-141CM
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) (nurse manager, iv therapy services at (b)(6) hospital) texted the avi clinical field director on (b)(6) 2023 to notify him of a leaking midline device.(b)(6) provided additional information to the avi complaints team via e-mail: the midline was inserted on (b)(6) 2023 for "all things iv" due to the patient's poor venous access.No power injections were performed.A few ct scans were done, but without contrast.(b)(6) team is required to change the needleless connector and flush the device during each dressing change.During one of the dressing changes, (b)(6) team discovered a small hole, visible to the human eye, in the tubing located "just after the connector hub." note that the hole was not in the hydromid material.The midline was removed on (b)(6) 2023 (dwell time of 14 days).The patient did not require any further iv access so there was no impact to the patient.(b)(6) team did not take any photos of the defect.The tubing noted is referring to the catheter extension tube, which is manufactured by cutting sections of extension tube extrusions (purchased from an approved supplier and inspected per avi's internal quality inspection plan) into 63mm length sections.This results in a clear, tecothane tubing that connects the suture wing to the luer hub.The lot number provided (11473239) is assigned by avi's approved contract manufacturer for kitting.This finished good lot contained catheters from six different avi catheter lot numbers: #01052302, #12222205, #01162306, #12132202, #01252308, and #02162302.For this investigation, all six lhrs were reviewed, and no discrepancies were identified that could potentially impact the extension tubes.Since the dwell time was 14 days before the defect was found and it was actively being used by the access team, it can be concluded that the extension tube did not have a hole until sometime after the insertion of the device.Without photos of the defect or a return of the device, avi is not able to determine a potential root cause.
 
Event or Problem Description
Customer reported a midline with a leak in the extension tube.

Brand Name
HYDROMID
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key17404501
Report Number3015060232-2023-00008
Device Sequence Number5837659
Product Code FOZ
UDI-Device Identifier00850030354211
UDI-Public(01)00850030354211
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K203069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberMID-141CM
Device Catalogue Number80004104
Device Lot Number11473239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown